Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is my Doctor handling this right??
Nov 13, 2003

I am currently taking Sustiva, Kaletra and Viread and for the last past year my triglycerides have been rasing. They are presently at 1200 and have been hold at the number for almost 6 months. My doctor put me on Lopid which didn't agree with and was making me feel ill and was losing my appetite. So my Doctor said i can stop taking the Lopid and not worry about taking anything. Is that right? Should I be doing something about my high triglycerides?

Response from Dr. Henry

1200 is fairly high though many patients do seem to tolerate that. The approach to lipid management would also depend on your other lipid levels (LDL, HDL) and other risk factors for coronary heart disease. Exercise, diet and other treatments like niacin are useful to reduce the triglyceride levels in some patients. Switching your HIV meds around to perhaps more fat friendly meds (such as boosted atazanavir for Kaletra or nevirapine for Sustiva) is another option to discuss depending on your past treatment history and drug tolerabily considerations. KH



Previous
sustiva/fat content
Next
Holiday over?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement